Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2016, 5:14 PM CDT for 8 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- May 27, 2016, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 21 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
796
WUUS54 KLCH 272214
SVRLCH
LAC003-011-019-023-039-053-079-115-272315-
/O.NEW.KLCH.SV.W.0084.160527T2214Z-160527T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
EASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
CENTRAL JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 615 PM CDT
* AT 512 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SLAGLE TO 6 MILES SOUTHWEST OF SUGARTOWN TO 6
MILES SOUTHEAST OF VINTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...ALEXANDRIA...SULPHUR...OAKDALE...LEESVILLE...
WESTLAKE...WELSH...IOWA...KINDER...OBERLIN...GLENMORA...ELTON...
BOYCE...ELIZABETH...FENTON...REEVES...LENA...DRY CREEK...
RAGLEY AND FORT POLK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3142 9246 3098 9239 3000 9292 3001 9327
3005 9329 3005 9333 3002 9333 3003 9365
3077 9320 3125 9328 3137 9314 3135 9295
3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2212Z 252DEG 32KT 3121 9317 3080 9311 3013 9352
HAIL...<.75IN
WIND...60MPH
$$
KK1 follow-up statement
653
WWUS54 KLCH 272249
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT FRI MAY 27 2016
LAC003-011-019-023-039-053-079-115-272315-
/O.CON.KLCH.SV.W.0084.000000T0000Z-160527T2315Z/
CAMERON LA-VERNON LA-ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-
RAPIDES LA-EVANGELINE LA-CALCASIEU LA-
549 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL CAMERON...EASTERN VERNON...ALLEN...EASTERN
BEAUREGARD...CENTRAL JEFFERSON DAVIS...RAPIDES...NORTHWESTERN
EVANGELINE AND CALCASIEU PARISHES...
AT 548 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLIFTON TO ELIZABETH TO LAKE CHARLES...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...ALEXANDRIA...SULPHUR...OAKDALE...WESTLAKE...WELSH...
IOWA...KINDER...OBERLIN...GLENMORA...ELTON...BOYCE...ELIZABETH...
FENTON...REEVES...LENA...DRY CREEK...RAGLEY...
SUGARTOWN AND ALEXANDRIA INTERNATIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3142 9246 3098 9239 3000 9292 3001 9327
3002 9327 3005 9329 3005 9333 3002 9333
3008 9362 3049 9336 3056 9317 3072 9307
3136 9309 3135 9295 3137 9295 3152 9272
TIME...MOT...LOC 2248Z 252DEG 32KT 3130 9285 3089 9279 3022 9320
HAIL...<.75IN
WIND...60MPH
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:07 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 27, 4:07 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
407 PM CDT FRI MAY 27 2016
.DISCUSSION...
Water vapor imagery shows an upper level low over the central
plains with a trough extending into central Texas. The next
disturbance rotating around the trough is interacting with daytime
heating, rich gulf moisture, and high instability from residual
cold pool and strong outflow boundary, from last night's and this
morning's convection, to develop another mesoscale convective
system. This activity is gradually moving to the east-southeast.
Latest hrrr has generally the right idea on the situation, just
lagging in timing by a bit. So expect the MCS to make its way
across southeast Texas this afternoon, entering west central and
southwest Louisiana through the late afternoon into early evening
hours, before gradually decreasing over Acadiana late this evening
and after midnight.
Severe and heavy rainfall ingredients are in play through the
early evening hours, and Severe Thunderstorm Watch 223 is in
effect until 9 pm, through most of the region west of lower
Acadiana. Strong downburst winds, frequent cloud to ground
lightning, and flash flooding will be possible.
Gradient winds have also been on the strong and gusty side for
lower southeast Texas and southwest Louisiana which warranted a
wind advisory. This wind advisory will be in effect until about 6
pm...then southeast winds will gradually decrease.
Upper level trough will begin to move off to the north on
Saturday, however enough moisture and instability hanging around
for scattered afternoon showers and thunderstorms.
Upper level ridging begins to build back in for the remainder of
the holiday weekend, with pops going back to slight chance for
Sunday through mid week. Ridging looks to break down again toward
the end of next week, helping push pops back to the chance
category.
Rua
&&
.MARINE...
Low pressure over south central Texas helping to increase the
gradient and thus the southeast flow over the coastal waters.
Small Craft Advisory conditions will continue through early
evening for the far western zones...before winds begin to
decrease.
Winds will further decrease later tonight into Saturday as the low
pressure system weakens.
Light to occasionally moderate onshore flow will then prevail
through the period as high pressure off to the east builds across
the northern Gulf of Mexico.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 87 70 90 / 60 30 10 20
LCH 74 85 72 87 / 50 30 10 20
LFT 73 87 72 89 / 30 20 10 20
BPT 75 86 74 87 / 50 30 10 20
&&
.LCH Watches/Warnings/Advisories...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041-042-073-074.
TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.
GM...SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ452-455-
472-475.
Small Craft Advisory until 9 PM CDT this evening for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION from 9 PM CDT this evening through
late tonight for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION until 9 PM CDT this evening for
GMZ430-432-435.
&&
PUBLIC...07Hazardous weather outlook, May 27, 4:07 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CDT FRI MAY 27 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 280915- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A STORMS MAY REACH SEVERE LIMITS THIS MORNING OVER SOUTHEAST TEXAS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL BUT AT THIS TIME...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME THUNDERSTORMS ARE EXPECTED FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. AT THIS TIME...NO SIGNIFICANT SEVERE WEATHER OR HEAVY RAINFALL THREATS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHEAST TEXAS. GMZ430-432-435-450-452-455-470-472-475-280915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WATERS TODAY. SOME STORMS MAY HAVE WIND GUSTS IN EXCESS OF 25 TO 30 KNOTS. FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN THE STRONGER STORMS. ONSHORE FLOW OF 15 TO 20 KNOTS IS EXPECTED AS WELL. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY OCCUR. AT THIS TIME...FORECASTED WINDS ARE NOT EXPECTED TO BE HAZARDOUS. MARINERS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 1:34 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
134 PM CDT FRI MAY 27 2016
TXZ180-259-271915-
NORTHERN JASPER TX-TYLER TX-
134 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHERN JASPER
COUNTIES UNTIL 215 PM CDT...
AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLMESNEIL...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...COLMESNEIL...CHESTER...TOWN BLUFF...EBENEZER...
ROCKLAND...BROWNDELL...ROGANVILLE...MT. UNION...MAGNOLIA SPRINGS...
SPURGER...IVANHOE...SAM RAYBURN DAM AND HILLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3114 9403 3116 9393 3072 9388
3059 9456 3101 9466
TIME...MOT...LOC 1833Z 245DEG 19KT 3089 9436
JONESLocal storm report, May 27, 2:48 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SSW EBENEZER 30.97N 94.19W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTED TREES DOWN ON COUNTY ROADS 23, 28,
29 AND 62. ALL ROADS ARE IN NORTHWEST JASPER COUNTY.
&&
MOGGEDLocal storm report, May 27, 2:52 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
252 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD 1 SE EBENEZER 31.03N 94.15W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS PORTIONS OF COUNTY RD 62
IMPASSIBLE.
&&
MOGGEDLocal storm report, May 27, 3:02 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLASH FLOOD WOODVILLE 30.77N 94.42W
05/27/2016 TYLER TX EMERGENCY MNGR
EM REPORTS HWYS 69, 190 AND 256 AT WOODVILLE CLOSED DUE
TO FLOODING.
&&
MOGGEDLocal storm report, May 27, 3:44 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 4 N JASPER 30.98N 94.00W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN ON HWY 190W.
&&
MOGGEDLocal storm report, May 27, 4:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST VIDOR 30.13N 94.00W
05/27/2016 E60 MPH ORANGE TX STORM CHASER
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:29 AM CDT | Special Weather Statement | LCH | Beauregard | 61 min |
| May 27, 7:47 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 58 min |
| May 27, 12:06 PM CDT | Wind Advisory | LCH | Cameron | 6 hr |
| May 27, 12:09 PM CDT | Small Craft Advisory | LCH | 9 hr | |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 55 min |
| May 27, 5:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 27, 5:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 27, 6:04 PM CDT | Special Marine Warning | LCH | 86 min | |
| May 27, 6:15 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 2 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.